Alert archive / Missouri / Tornado Warnings in 2018
Tornado Warning 35, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Jun 21, 2018, 6:36 PM CDT for Mississippi County, New Madrid County, Missouri. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2018, 6:36 PM CDT (23:36 UTC)
- Expired
- Jun 21, 2018, 7:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 1.0 in
Counties Mississippi County, MO, New Madrid County, MO
The radar
The Paducah radar (KPAH), 81 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 6:50 PM CDT | FUNNEL CLOUD | 2 W East Prairie, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 1:39 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 11.6 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 399 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 736 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted.
897
WFUS53 KPAH 212336
TORPAH
MOC133-143-220000-
/O.NEW.KPAH.TO.W.0035.180621T2336Z-180622T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
636 PM CDT THU JUN 21 2018
The National Weather Service in Paducah has issued a
* Tornado Warning for...
Southwestern Mississippi County in southeastern Missouri...
Northeastern New Madrid County in southeastern Missouri...
* Until 700 PM CDT.
* At 635 PM CDT, a confirmed tornado was located near Canalou, or 8
miles north of Lilbourn, moving east at 20 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Law enforcement confirmed tornado.
IMPACT...Expect damage to mobile homes, roofs, and vehicles.
* The tornado will be near...
Matthews around 645 PM CDT.
Hunter-Dawson State Historic Site and Farrenburg around 700 PM
CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3657 8948 3658 8950 3658 8951 3662 8969
3663 8970 3681 8970 3680 8932 3663 8935
3662 8938 3658 8938 3655 8940
TIME...MOT...LOC 2335Z 278DEG 19KT 3671 8966
TORNADO...OBSERVED
HAIL...1.00IN
$$
ALRWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jun 21, 5:50 PM CDT, 46 minutes earlier.
Area forecast discussion, Jun 21, 5:50 PM CDT, 46 minutes before
Area Forecast Discussion National Weather Service Paducah KY 550 PM CDT Thu Jun 21 2018 .UPDATE... Issued at 550 PM CDT Thu Jun 21 2018 Strong convective line of storms continues to shift east across western Kentucky near and east of the Land Between the Lakes area. Atmosphere ahead of the line remains characterized by modest instability with SBCAPE values of 1000-1500 J/kg. While the line is slowly outrunning the best deep layer shear, 0-6 km bulk shear on the order of 30-35 knots will continue to support localized storm organization as the activity shifts east across the remainder of western Kentucky through early evening. Given the severe thunderstorm warned cell east of the Lakes, decided to extend Severe Thunderstorm Watch 196 east to encompass the rest of our Kentucky counties along and south of McLean and Webster to the Tennessee border. .SHORT TERM...(Tonight through Saturday night) Issued at 117 PM CDT Thu Jun 21 2018 Short res analysis shows pm convective band(s) developing in 1500-1900 J/KG MUCAPE field. IR tops generally AOA -45C. Shear should be increasing as jet pivots this way, heightening pot svr, but thus far only marginal storms. New SWODY1 outlooks slgt risk into early evening. HRRR marches convective band(s) west to east across FA thru 00Z. More isolated to widely scattered showers/storms linger across FA thru the evening hours, with a 2ndary band pivoting across our east, hinted at by the short res modeling. The upper Low tracks into scntl IL by 12Z tmrw morning, and then lifts to near IND by the end of the day (00Z Sat). Until then, scattered to likely pops will linger. After the Low pulls out, drier relative air invades with dew points dropping into the mid 60s and a teleconnected upper ridge bumping across the mid Ms river valley Friday night into Saturday. This short-lived break will see a returning frontal boundary warm sector again, from the south and west, as increasing moisture and another chance of showers/storms enters the forecast from that direction and spreads northward and eastward Saturday night. Convection/clouds and slightly drier air will bring welcomed relief on the mercury, with upper 70s to lower 80s tmrw, returning to lower to middle 80s Saturday. .LONG TERM...(Sunday through Wednesday) Issued at 322 PM CDT Thu Jun 21 2018 On Sun, with a stalled frontal boundary just to our south, and weakening west-northwesterly flow aloft, scattered, diurnally-driven showers and tstms should continue in the moist and unstable atmosphere. PoPs will be highest near the KY/TN state lines. Sun night and beyond, the models generally indicate that the likelihood of pcpn will wane significantly as the pattern aloft goes anti- cyclonic, and slightly drier air is introduced into the PAH forecast area from the northeast. On Tue, warmer air is progged to sweep back into our region on southwesterly low level winds, as a nearly stacked low pressure system moves from the central Plains to the Great Lakes. There should be enough warm air aloft to preclude shower and tstm activity for us in the early part of next week, with the possible exception of late Wed/Wed night, when the ridge may be suppressed enough for isolated showers and tstms to develop north of I-64 and in the eastern third of the PAH forecast area. After a seasonable start to temps, the extended forecast period will have a general warming trend, especially mid-week on. Conditions are forecast to become more oppressive later in the week, with heat indices in excess of 100 mainly on Wed and Thu afternoons. && .AVIATION... Issued at 117 PM CDT Thu Jun 21 2018 Restricted cigs/vsbys, mainly MVFR, remain possible thru the pm convective hours. Overnight, another/lingering chance of showers and potential storms impact all terminals, and could offer further restrictions, including to IFR, as the night wears on toward morning. Improvement tmrw will be slow, from IFR or lower MVFR at the start of the day, working thru MVFR toward VFR by the end of the planning period, but vicinity pops will linger thru the bulk of the day. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...RJP
Hazardous weather outlook, Jun 21, 11:46 AM CDT, 6 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 1146 AM CDT Thu Jun 21 2018 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-221000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 1146 AM CDT Thu Jun 21 2018 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight There is a slight risk of severe thunderstorms this afternoon and evening, mainly for far southeast Missouri, and southwest parts of Illinois and Kentucky. A marginal risk of severe storms exists across the remainder of the area. Damaging winds and large hail are the primary severe weather hazards. Heavy rain and lightning will accompany all storms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Isolated non-severe thunderstorms will be possible Friday. Scattered thunderstorms will then be possible again later Saturday night into Sunday. Locally heavy rainfall and lightning are expected to be the main hazards at this time. .SPOTTER INFORMATION STATEMENT... Spotters should maintain a basic weather watch in case their activation is requested later this afternoon.
In the hours before
Local storm report, Jun 21, 5:34 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
534 PM CDT THU JUN 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM TSTM WND DMG BENTON 36.85N 88.36W
06/21/2018 MARSHALL KY BROADCAST MEDIA
REPORTED POWER OUTAGES ACROSS THE COUNTY. THIS IS FROM
THE STORMS THAT PASSED THROUGH SHORTLY AFTER 5 PM.
&&
SMITTYLocal storm report, Jun 21, 6:04 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
604 PM CDT THU JUN 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN ROCKCASTLE 36.90N 87.99W
06/21/2018 M0.70 INCH TRIGG KY TRAINED SPOTTER
20 MINUTE ACCUMULATION
&&
SMITTYSpecial weather statement, Jun 21, 6:04 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Paducah KY
604 PM CDT THU JUN 21 2018
KYZ012-013-017-022-212345-
Todd KY-Christian KY-Caldwell KY-Trigg KY-
604 PM CDT THU JUN 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR CHRISTIAN...SOUTHEASTERN
CALDWELL...EASTERN TRIGG AND TODD COUNTIES UNTIL 645 PM CDT...
At 603 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cobb to 7 miles southeast of Cadiz to 7
miles north of Big Rock. Movement was east at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Hopkinsville, Oak Grove, Cadiz, Elkton, Fort Campbell North,
Clarksville, Guthrie, Pembroke, Trenton, Lafayette, Allensville,
Allegre, Clifty and Herndon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
western and south central Kentucky.
LAT...LON 3665 8706 3663 8785 3666 8785 3667 8789
3677 8784 3700 8781 3705 8706
TIME...MOT...LOC 2303Z 270DEG 33KT 3697 8773 3677 8777 3668 8781
ALRLocal storm report, Jun 21, 6:12 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
612 PM CDT THU JUN 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM TSTM WND GST 2 E CADIZ 36.87N 87.79W
06/21/2018 E65 MPH TRIGG KY TRAINED SPOTTER
WIND GUST ESTIMATED. BILLBOARD BLOWN OVER.
&&
SMITTYLocal storm report, Jun 21, 6:27 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
627 PM CDT THU JUN 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM TSTM WND GST HOPKINSVILLE 36.85N 87.49W
06/21/2018 E65 MPH CHRISTIAN KY TRAINED SPOTTER
WIND GUST ESTIMATED.
&&
SMITTYLocal storm report, Jun 21, 6:36 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
636 PM CDT THU JUN 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM TORNADO CANALOU 36.75N 89.69W
06/21/2018 NEW MADRID MO LAW ENFORCEMENT
TORNADO REPORTED BY STATE POLICE. TORNADO IS TOUCHING
DOWN AND LIFTING.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 2:03 PM CDT | Special Weather Statement | PAH | Bollinger, Cape Girardeau, Scott | 42 min |
| Jun 21, 2:16 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, Scott, Stoddard | 44 min |
| Jun 21, 2:22 PM CDT | Tornado Warning | PAH | Bollinger, Cape Girardeau | 23 min |
Nearby
Tornado Warnings in Missouri, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.